Alert archive / Montana / High Wind Warnings in 2008

High Wind Warning 16, NWS Great Falls, MT

October 6, 2008

NWS Great Falls, MT issued this high wind warning at Oct 6, 2008, 2:12 PM MDT. It took effect at Oct 7, 2008, 6:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2008, 2:12 PM MDT (20:12 UTC)
In effect from
Oct 7, 2008, 6:00 AM MDT
Expired
Oct 7, 2008, 8:59 PM MDT
In force
15 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 062012
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
212 PM MDT MON OCT 6 2008

MTZ009-010-044-046-048-049-070415-
/O.UPG.KTFX.HW.A.0010.081007T1200Z-081008T0300Z/
/O.NEW.KTFX.HW.W.0016.081007T1200Z-081008T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD...
CHOTEAU...FAIRFIELD
212 PM MDT MON OCT 6 2008

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT TUESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND THE
ADJACENT PLAINS TUESDAY MORNING THROUGH TUESDAY EVENING. SUSTAINED
WEST WINDS OF 40 TO 45 MPH...WITH GUSTS AROUND 60 MPH ARE
POSSIBLE. WINDS SHOULD GRADUALLY DECREASE TUESDAY NIGHT AS THE
WEATHER SYSTEM MOVES INTO EASTERN MONTANA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
4 follow-up statements
000 
WWUS75 KTFX 070311
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
911 PM MDT MON OCT 6 2008

MTZ009-010-044-046-048-049-071300-
/O.CON.KTFX.HW.W.0016.081007T1200Z-081008T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD...
CHOTEAU...FAIRFIELD
911 PM MDT MON OCT 6 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM MDT
TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM MDT
TUESDAY. 

STRONG WINDS ARE LIKELY OVER THE ROCKY MOUNTAIN FRONT AND THE ADJACENT
PLAINS TUESDAY MORNING THROUGH TUESDAY EVENING. SUSTAINED WESTERLY
WINDS OF 40 TO 45 MPH...WITH GUSTS AROUND 60 MPH ARE EXPECTED. WINDS
SHOULD GRADUALLY DECREASE TUESDAY NIGHT AS THE WEATHER SYSTEM
MOVES INTO EASTERN MONTANA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 071025
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
425 AM MDT TUE OCT 7 2008

MTZ009-010-044-046-048-049-071830-
/O.CON.KTFX.HW.W.0016.081007T1200Z-081008T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD...
CHOTEAU...FAIRFIELD
425 AM MDT TUE OCT 7 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

STRONG WINDS ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT AND THE
ADJACENT PLAINS TUESDAY MORNING THROUGH TUESDAY EVENING.
SUSTAINED WESTERLY WINDS OF 40 TO 45 MPH...WITH GUSTS AROUND
60 MPH ARE EXPECTED. WINDS SHOULD GRADUALLY DECREASE TUESDAY
NIGHT AS THE WEATHER SYSTEM MOVES INTO EASTERN MONTANA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 071710
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1110 AM MDT TUE OCT 7 2008

MTZ009-010-044-046-048-049-080300-
/O.CON.KTFX.HW.W.0016.000000T0000Z-081008T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD...
CHOTEAU...FAIRFIELD
1110 AM MDT TUE OCT 7 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS.

A WEATHER SYSTEM PASSING THROUGH THE NORTHERN ROCKIES WILL
CONTINUE TO BRING STRONG WINDS TO THE ROCKY MOUNTAIN FRONT AND THE
ADJACENT PLAINS THROUGH THIS EVENING. SUSTAINED WESTERLY WINDS OF
35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED. WINDS SHOULD
GRADUALLY DECREASE THIS EVENING AND OVERNIGHT AS THE WEATHER
SYSTEM MOVES INTO EASTERN MONTANA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 080259
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
859 PM MDT TUE OCT 7 2008


MTZ009-010-044-046-048-049-080400-
/O.CAN.KTFX.HW.W.0016.000000T0000Z-081008T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD...
CHOTEAU...FAIRFIELD
859 PM MDT TUE OCT 7 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE HIGH
WIND WARNING.

WEST WINDS HAVE DECREASED BELOW WARNING CRITERIA. EXPECT WEST
WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 45 MPH THE REMAINDER
OF THE EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 6, 11:45 AM MDT, 2 hours 27 minutes earlier.

Area forecast discussion, Oct 6, 11:45 AM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1145 AM MDT MON OCT 6 2008

...UPDATE TO AVIATION...

.UPDATE...
UPPER TROUGH OVER CENTRAL MONTANA AS OF MID-MORNING WILL CONTINUE
TO PUSH EAST THE REST OF TODAY. ASSOCIATED WITH THIS RADAR WAS
INDICATING SCATTERED SHOWERS OVER HILL COUNTY WHICH WILL MOVE INTO
BLAINE COUNTY THE REST OF THE MORNING. HAVE ADJUSTED THE CHANCE OF
PRECIPITATION FORECAST TO BETTER REFLECT RADAR TRENDS. ALSO WILL
ADJUST THE CLOUD FORECAST OVER MUCH OF THE FORECAST AREA TO BETTER
REFLECT WHAT WAS BEING OBSERVED ON SATELLITE IMAGERY. IN LINE WITH
THIS DROPPED THE MENTION OF PRECIPITATION FOR A SMALL PORTION OF
MEAGHER COUNTY. FORECAST HIGHS AND ALSO WINDS FOR TODAY LOOK
REASONABLE SO LEFT THOSE FORECASTS AS IS. BLANK

&&

.AVIATION...
UPDATED 1745Z.
VFR CONDITIONS TO CONTINUE ACROSS MOST OF NORTH
CENTRAL...CENTRAL...AND SOUTHWEST MONTANA THROUGH AT LEAST 18Z
TUESDAY. A BAND OF MID LEVEL CLOUDS AND ISOLATED RAIN SHOWERS OVER
FAR NORTH CENTRAL MONTANA (INCLUDING THE KHVR TERMINAL) WILL
DISSIPATE THROUGH 21Z TODAY. OTHERWISE...AN UPPER LEVEL RIDGE OF
HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE SOUTHWEST THROUGH
THE PERIOD...AS MID LEVEL CLOUDS WITH ISOLATED RAIN/SNOW SHOWERS
WILL OBSCURE MOUNTAIN TOPS ACROSS WESTERN AND SOUTHWEST MONTANA.
GUSTY WEST SURFACE WINDS WILL ALSO PERSIST ACROSS THE AREA THROUGH
THE DAY...BEFORE DECREASING OVERNIGHT. MID LEVEL CLOUDINESS AND
MAINLY MOUNTAIN SHOWERS WILL INCREASE OVERNIGHT INTO TUESDAY MORNING
AS A DISTURBANCE APPROACHES THE AREA FROM THE WEST...WHICH IN TURN
WILL OBSCURE MOUNTAINS AT TIMES. WESTERLY WINDS WILL ALSO INCREASE
AGAIN TUESDAY MORNING...ESPECIALLY ALONG THE EAST SLOPES OF THE
ROCKIES...AS THE DISTURBANCE MOVES THROUGH THE AREA.

&&

.PREV DISCUSSION...
/ISSUED 615 AM MDT MON OCT 6 2008/

TODAY THROUGH WEDNESDAY...A FLAT UPPER LEVEL HIGH PRESSURE RIDGE
OVER THE WEST COAST WILL MOVE EAST OVER THE ROCKIES BY MONDAY
EVENING. STRONG UPPER LEVEL WINDS WILL CROSS THE ROCKIES TUESDAY AS
THIS RIDGE MOVES EAST OF THE AREA. AFTERNOON MIXING AND PASSAGE OF A
COLD FRONT SHOULD PRODUCE GUSTS WELL OVER 50 KNOTS ACROSS THE
ROCKIES AND ADJACENT PLAINS. WILL CONTINUE THE CURRENT HIGH WIND
WATCH...AND ADD TETON COUNTY. TEMPS WILL CLIMB ABOVE NORMALS BY
TUESDAY UNDER THE HIGH PRESSURE RIDGE BUT DROP AGAIN NEAR OR BELOW
NORMALS AS THE TROF MOVES EAST ON WEDNESDAY. ZELZER

WEDNESDAY NIGHT THROUGH THURSDAY...A PACIFIC COOL FRONT WILL
CONTINUE TO PUSH THROUGH THE REGION RESULTING IN COOLER AIR MOVING
INTO THE REGION FOR THURSDAY AFTERNOON. A WEAK UPPER LEVEL
DISTURBANCE ALSO MOVING THROUGH WILL ALLOW FOR A FEW MOUNTAIN
SHOWERS...ESPECIALLY OVER THE ROCKY MOUNTAIN FRONT.

FOR THURSDAY NIGHT THROUGH SATURDAY NIGHT...BOTH THE GFS AND ECMWF
CONTINUE TO DISAGREE ON THE POTENTIAL SNOW STORM THAT COULD AFFECT
THE REGION. THE GFS HAS A BAND OF SNOW SHOWERS MOVING THROUGH THE
AREA THURSDAY NIGHT INTO FRIDAY MORNING...THEN PRETTY MUCH DRY AND
MILDER CONDITIONS FOR SATURDAY. THE ECMWF HOWEVER HAS A CLOSED UPPER
LEVEL LOW OVER THE REGION FRIDAY AND SATURDAY...ALONG WITH MUCH
COLDER TEMPERATURES...AND A STRONG SURFACE LOW DEVELOPING OVER THE
CENTRAL ROCKIES. THIS SCENARIO WOULD RESULT IN HEAVY SNOW OVER
PORTIONS OF CENTRAL AND SOUTHWEST MONTANA. FOR NOW HAVE TRENDED
TOWARDS THE GFS BUT KEPT IN A SMALL CHANCE FOR SHOWERS AND KEPT
TEMPERATURES BELOW GFS GUIDANCE...AND ON THE COOL SIDE. HOWEVER THIS
SYSTEM NEEDS TO BE WATCHED CLOSELY OVER THE NEXT FEW DAYS...BECAUSE
IF THE ECMWF PANS OUT...THE FIRST SIGNIFICANT SNOW STORM WILL AFFECT
PORTIONS OF CENTRAL AND SOUTHWEST MONTANA THIS WEEKEND...WITH HEAVY
SNOW AND MUCH BELOW NORMAL TEMPERATURES. BRUSDA

SUNDAY AND MONDAY...MODELS NOT IN VERY GOOD AGREEMENT.
HOWEVER...MOST MODELS DO SHOW A LONG WAVE TROUGH OVER THE UPPER
MIDWEST WITH UPPER LEVEL RIDGE ACROSS THE PACIFIC NORTHWEST.
WILL GO WITH THE GFS MODEL...BUT KEEP TEMPERATURES LOWER ON SUNDAY
AS GFS MODEL GENERALLY MOVE SYSTEMS OUT TOO FAST. THUS...WILL DELAY
THE WARMUP UNTIL MONDAY. IT WILL BE MOSTLY DRY WITH ONLY SCATTERED
RAIN OR SNOW SHOWERS ACROSS THE CONTINENTAL DIVIDE. SUNDAY WILL
STILL BE COOL WITH TEMPERATURES WARMING TO NEAR SEASONAL AVERAGE BY
MONDAY. WILLIAMSON DC

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  60  40  67  38 /  10   0  10  10
CTB  58  38  63  37 /  10   0  10  20
HLN  62  38  67  40 /  10   0  10  10
BZN  62  34  71  37 /  10   0  10  10
WEY  52  29  56  34 /  20   0  10  10
DLN  58  36  65  36 /  10   0  10  10
HVR  61  33  69  39 /  20   0  10  10
LWT  57  34  67  36 /  10   0  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
MTZ009-010-044-046-048-049.

&&

SHORT TERM...BLANK
LONG TERM...BRUSDA/WILLIAMSON DC
AVIATION...COULSTON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 6, 4:27 AM MDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
427 AM MDT MON OCT 6 2008

MTZ009-010-012-014-044-046-048-049-071030-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-EASTERN PONDERA-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
427 AM MDT MON OCT 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED FOR REMAINDER OF TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING.

STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND THE
ADJACENT PLAINS TUESDAY MORNING THROUGH TUESDAY EVENING.
SUSTAINED WEST WINDS OF 40 TO 45 MPH...WITH GUSTS AROUND 60 MPH
ARE POSSIBLE. WINDS SHOULD GRADUALLY DECREASE TUESDAY NIGHT AS
THE WEATHER SYSTEM MOVES INTO EASTERN MONTANA.

ADDITIONALLY...THE FIRST CANADIAN COLD FRONT OF THE FALL SEASON
IS EXPECTED TO MOVE THROUGH THE REGION THURSDAY NIGHT INTO FRIDAY
MORNING. THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO RESIDE
OVER THE ENTIRE REGION ON FRIDAY AND SATURDAY...WITH WIDESPREAD
FREEZING TEMPERATURES EXPECTED DURING THE OVERNIGHT HOURS. THERE
WILL ALSO BE THE POTENTIAL FOR ACCUMULATING SNOWFALL AS THE COLD
FRONT MOVES THROUGH...AND NORTHERLY UPSLOPE WINDS DEVELOP. WINTER
WEATHER HIGHLIGHTS COULD BE ISSUED LATER THIS WEEK FOR THIS
DEVELOPING STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011-013-015-045-047-050>055-071030-
BEAVERHEAD-HILL-CHOUTEAU-MADISON-LIBERTY-BLAINE-JUDITH BASIN-
FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
427 AM MDT MON OCT 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED FOR THE REMAINDER OF TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FIRST CANADIAN COLD FRONT OF THE FALL SEASON IS EXPECTED TO
MOVE THROUGH THE REGION THURSDAY NIGHT INTO FRIDAY MORNING. THE
COLDEST AIR OF THE FALL SEASON IS EXPECTED TO RESIDE OVER THE
ENTIRE REGION ON FRIDAY AND SATURDAY...WITH WIDESPREAD FREEZING
TEMPERATURES EXPECTED DURING THE OVERNIGHT HOURS. THERE WILL ALSO
BE THE POTENTIAL FOR ACCUMULATING SNOWFALL AS THE COLD FRONT
MOVES THROUGH...AND NORTHERLY UPSLOPE WINDS DEVELOP. WINTER
WEATHER HIGHLIGHTS COULD BE ISSUED LATER THIS WEEK FOR THIS
DEVELOPING STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.